April 24, 2015 — About 1.5 million bottles of the anti-congestion drug Mucinex have been recalled due to a packaging error that misstates the amount of acetaminophen in the bottle.
The manufacturer, RB (formerly Reckitt Benckiser) is recalling at least four different types of the liquid-form Mucinex because the label has incorrect information about several active ingredients, including the pain-reliever acetaminophen.
Products included in the recall:
- Mucinex Fast-MAX Night Time Cold & Flu
- Mucinex Fast-MAX Cold & Sinus
- Mucinex Fast-MAX Severe Congestion & Cough
- Mucinex Fast-MAX Cold, Flu & Sore Throat
Acetaminophen overdoses can cause liver failure. The risk is especially serious for people who drink three or more alcoholic beverages per day, take other medications containing acetaminophen, or have with pre-existing liver problems.
Other ingredients include dextromethorphan, guaifenesin, phenylephrine and/or diphenhydramine.
The FDA warns:
“Consumers would not be adequately warned of side effects which could potentially lead to health complications requiring urgent medical intervention, particularly in the case of acetaminophen use in people with liver impairment.”
RB asks consumers to responsibly dispose of any unused products by mixing liquid medicines with an unpalatable substance (i.e., kitty litter or coffee grounds), placing the mixture into a sealed plastic bag, and throwing the container away.
Need a Texas Acetaminophen Lawyer?
Collen A. Clark is a true advocate for his clients and is passionate about helping Texans that have been injured or wronged.
Collen’s amazing success in the courtroom and well known dedication to his clients has earned him the recognition of his peers as one of The Top Trial Lawyers in Texas.”
The Clark Firm has assembled a team of trial lawyers with more than 100 years experience, participation in over 600 jury trials and $260 million in verdicts and/or settlements. Please use the form below to contact our Texas acetaminophen lawyers for a free lawsuit review.